International Journal of Hematology

, Volume 77, Issue 2, pp 185–187

Heparin-Induced Thrombocytopenia: Acknowledging Its Presence in Low-Molecular Weight Heparin Therapy

Case Report

DOI: 10.1007/BF02983219

Cite this article as:
Ng, H.J. & Lee, L.H. Int J Hematol (2003) 77: 185. doi:10.1007/BF02983219

Abstract

Low-molecular weight heparin (LMWH) is associated with a lower incidence of heparin-induced thrombocytopenia (HIT) than is unfractionated heparin. We describe a 75-year-old woman who developed HIT with thrombotic manifestations following the use of nadroparin calcium. Subsequent anticoagulation was achieved with warfarin. This case serves to highlight an important complication that cannot be ignored despite its low incidence. The majority of HIT cases are likely to occur in LMWH-treated patients because LMWH replaces unfractionated heparin for most indications. The lack of suitable alternative anticoagulant treatments for patients with HIT in Singapore is also emphasized. Int J Hematol.

Key words

LMWHHITLow incidence

Copyright information

© The Japanese Society of Hematology 2003

Authors and Affiliations

  1. 1.Department of HaematologySingapore General HospitalSingaporeRepublic of Singapore